Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2012, Article ID 265052, 3 pages
http://dx.doi.org/10.1155/2012/265052
Case Report

The Onset of Enhanced Intestinal Permeability and Food Sensitivity Triggered by Medication Used in Dental Procedures: A Case Report

1Immunosciences Lab., Inc., 822 S. Robertson Boulevard, Suite 312, Los Angeles, CA 90035, USA
2Cyrex Labs., LLC., 5040 N. 15th Avenue, Suite 107, Phoenix, AZ 85015, USA

Received 10 July 2012; Accepted 15 August 2012

Academic Editors: T. Hirata and N. Matsuhashi

Copyright © 2012 Aristo Vojdani and Jama Lambert. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Enhanced intestinal permeability and food sensitivity are two of the many proven causes of gastrointestinal disorders. This present report describes a woman with no previous gastrointestinal (GI) complaints, who underwent dental root canal, bone graft, and implant procedures. Postsurgery she experienced an allergic reaction to the combined medications. In the weeks that followed, she presented with multiple food intolerances. Four weeks after the final dental procedure, she was assessed serologically for mucosal immune function, salivary, and blood-gluten reactivity, intestinal permeability, and other food sensitivities. Compared to her test reports from two months prior to her first dental procedure, the patient’s results showed high total secretory IgA (SIgA) and elevated salivary antibodies to alpha-gliadin, indicating abnormal mucosal immunity and loss of tolerance to gluten. Her serologic assessments revealed immunoglobulin G (IgG) and IgA antibodies to a range of wheat/gluten proteins and peptides, gut bacterial endotoxins and tight junction proteins. These test results indicate gut dysbiosis, enhanced intestinal permeability, systemic gluten-reactivity, and immune response to other dietary macromolecules. The present case suggests that patients who experience severe allergic or pseudoallergic reactions to medication should be assessed and monitored for gut dysfunction. If left untreated this could lead to autoimmune reactions to self tissues.